MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC L3O0200 - NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC L3O0200 - NATURA; PROTECTOR, OSTOMY
Model Number 125265
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Tissue Breakdown (2681)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Correction - contact office address: (b)(6).Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: (b)(6).Manufacturing site: (b)(4).
 
Event or Problem Description
The end user reported that approximately 4-5 months ago, he unknowingly cut his wafer/skin barrier opening too small for his stoma per his local ostomy nurse.His stoma size had changed from 25mm to 45mm.As a result, he developed bleeding with petechiae from 3-6 o' clock on the stoma mucosa.Reportedly, he did not report a cut or other injury on the stoma.Also, local ostomy nurse was using silver nitrate to cauterize the bleeding for several weeks, and even after sizing the wafer opening correctly, the bleeding persisted.He visited ostomy nurse 1 month ago.He also reported that occasional bleeding throughout the day was visible in pouch, not associated with any activity.The bleeding sometimes lasted for an hour and stopped with pressure.The end user also stated that he does not wear an ostomy wrap or binder and does not have his waist band or seat belt over the stoma at any time.He stated that he also had a grapefruit-sized bulge just below the stoma.His usual wear time was 2-3 days.He reported that he did not preferred use of adhesive remover, but he usually removed his wafer, very carefully in the shower with ivory soap and kept the shower head at a gentle setting.He also used allkare skin protectant and an eakin cohesive slim.He had also been applying liquid-band-aid to the affected area on the stoma mucosa.Consumer was strongly advised to follow-up with a surgeon/doctor.Reportedly, the end user continued to use the product.No photo is available at this time.

Brand Name
L3O0200 - NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
MDR Report Key12663110
Report Number9618003-2021-02605
Device Sequence Number1231273
Product Code EXE
UDI-Device Identifier00768455125449
UDI-Public00768455125449
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number125265
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2021
Initial Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61